Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 121, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 18, 2012, 2:18 PM EDT for Adams County, Cumberland County, Franklin County, Pennsylvania. It was in force for 72 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 2:18 PM EDT (18:18 UTC)
- Expired
- Jul 18, 2012, 3:30 PM EDT
- In force
- 72 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Cumberland County, PA, Franklin County, PA
The radar
The Sterling radar (KLWX), 100 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 2:27 PM EDT | TSTM WND DMG | Chambersburg, PA | TREES DOWN |
| Jul 18, 2:30 PM EDT | TSTM WND DMG | Marion, PA | TREES DOWN. |
| Jul 18, 2:30 PM EDT | TSTM WND DMG | St. Thomas, PA | TREES DOWN ACROSS ROUTE 30...TREES ON HOMES |
| Jul 18, 3:00 PM EDT | TSTM WND DMG | 4 W Waynesboro, PA | LARGE TREES AND POWERLINES DOWN |
| Jul 18, 3:05 PM EDT | TSTM WND DMG | Cashtown, PA | SEVERAL 10 TO 12 INCH DIAMETER TREES SNAPPED |
| Jul 18, 3:05 PM EDT | HAIL 0.7 | Fairfield, PA | 20-40 MPH WIND GUSTS AND MODERATE RAIN |
| Jul 18, 3:15 PM EDT | HAIL 1 | New Oxford, PA | HEAVY RAIN AND STRONG WIND GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 12:41 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850
WUUS51 KCTP 181818
SVRCTP
PAC001-041-055-181930-
/O.NEW.KCTP.SV.W.0121.120718T1818Z-120718T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 330 PM EDT
* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR ST. THOMAS...MOVING
SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND HAIL.
* LOCATIONS IN THE WARNING INCLUDE...
CHAMBERSBURG...
MARION AND SCOTLAND...
FAYETTEVILLE...
MONT ALTO...
WAYNESBORO...
ROUZERVILLE...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 27.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3986 7799 3992 7796 4011 7774 3992 7697
3989 7699 3987 7697 3971 7714 3972 7777
TIME...MOT...LOC 1818Z 298DEG 27KT 3995 7774
$$
FORECASTER: GRUMM2 follow-up statements
729
WUUS51 KCTP 181820 CCA
SVRCTP
PAC001-041-055-181930-
/O.COR.KCTP.SV.W.0121.120718T1818Z-120718T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 330 PM EDT
* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR ST. THOMAS...MOVING
SOUTHEAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND HAIL.
* LOCATIONS IN THE WARNING INCLUDE...
CHAMBERSBURG...
MARION AND SCOTLAND...
FAYETTEVILLE...
MONT ALTO...
WAYNESBORO...
ROUZERVILLE...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 27.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORM HAS WEAK ROTATION.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3986 7799 3992 7796 4011 7774 3992 7697
3989 7699 3987 7697 3971 7714 3972 7777
TIME...MOT...LOC 1818Z 298DEG 27KT 3995 7774
$$
FORECASTER: GRUMM373
WWUS51 KCTP 181907
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
307 PM EDT WED JUL 18 2012
PAC041-181918-
/O.CAN.KCTP.SV.W.0121.000000T0000Z-120718T1930Z/
CUMBERLAND PA-
307 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CUMBERLAND COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3972 7758 3998 7746 3996 7745 3999 7740
4000 7736 3992 7697 3989 7699 3987 7697
3971 7714
TIME...MOT...LOC 1908Z 298DEG 27KT 3977 7731
$$
PAC001-055-181930-
/O.CON.KCTP.SV.W.0121.000000T0000Z-120718T1930Z/
ADAMS PA-FRANKLIN PA-
307 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN FRANKLIN AND ADAMS COUNTIES...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
FAIRFIELD...OR 6 MILES NORTH OF EMMITSBURG...MOVING SOUTHEAST AT 30
MPH.
LOCATIONS IN THE WARNING INCLUDE...
GERMANTOWN AND BONNEAUVILLE...
NEW OXFORD...
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94...STATE ROAD 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3972 7758 3998 7746 3996 7745 3999 7740
4000 7736 3992 7697 3989 7699 3987 7697
3971 7714
TIME...MOT...LOC 1908Z 298DEG 27KT 3977 7731
$$
FORECASTER: GRUMMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:54 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 18, 1:54 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 154 PM EDT WED JUL 18 2012 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO DROP SOUTHWARD THROUGH CENTRAL PENNSYLVANIA THROUGH THE EVENING. THERE IS A THREAT FOR SEVERE THUNDERSTORMS UNTIL THE FRONT CAN GET TO THE MASON DIXON LINE THIS EVENING. THE FRONT WILL THEN BECOME NEARLY STATIONARY ALONG THE BORDER AND MAINTAIN UNSETTLED WEATHER ACROSS THE SOUTHERN HALF OF THE KEYSTONE STATE FOR THURSDAY AND FRIDAY. IMPROVING CONDITIONS SHOULD ARRIVE BY THE WEEKEND AS HIGH PRESSURE PUSHES THE FRONTAL ZONE SOUTHWARD. && .NEAR TERM /THROUGH TONIGHT/... SVR TSTM WATCH HAS BEEN ISSUED FOR MOST OF THE AREA...SOUTH OF THE FRONT WHICH APPEARS TO BE FROM SULLIVAN CO PA TO KDUJ/KFIG. THE PRIMARY SVR TSTM HAZARDS BEING DAMAGING WINDS AND LARGE HAIL...AND SOME REPORTS OF WIND DMG ALREADY IN. HOWEVER 25-35KTS OF EFFECTIVE SHEAR AND DEEP LAYER WLY FLOW WILL FAVOR BOTH MULTI AND SUPER CELLULAR STRUCTURES WITH SOME LINEAR/BOWING LINE SEGMENTS - AND THE EARLIER CLUSTERS APPEAR TO BE ORGANIZING INTO ROUGH LINES/BOWS. WEAK 0-1KM SHEAR AND HIGH LCL/S SUGGEST THAT THE ENVIRONMENT IS LIKELY NOT CONDUCIVE FOR TORNADOES. SHOWER/TSTM ACTIVITY ACROSS THE SOUTH AND EVEN SCT SHRA IN THE CENTRAL COS SHOULD LINGER INTO THE 03Z TIME FRAME BEFORE WEAKENING AND DISSIPATING. FOG IS PROBABLE OVER MUCH OF THE AREA OVERNIGHT...AS MSTR REMAINS HIGH AFTER THE STORMS AND FLOW BECOMES LIGHT. HEAT ADVY WILL EXPIRE SOON...AND RIGHT ON TIME AS THE RAIN DROPS THE TEMPS DRAMATICALLY. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... MDL DATA INDICATES QUASI-STATIONARY EAST/WEST FRONT WILL BISECT THE STATE ON THURSDAY. DIURNAL HEATING OF MOIST AIR MASS SOUTH OF FRONT SHOULD RESULT NUMEROUS TSRA SOUTH OF I-80 BY AFTN. SVR THREAT NOT PARTICULARLY HIGH...GIVEN WEAK SHEAR. HOWEVER...MODERATE CAPES SUGGEST A FEW STRONG PULSE-TYPE STORMS ARE POSSIBLE OVER THE SOUTH. NR HAVE PAINTED A SHARP DECREASE IN POPS IN DRIER AIR MASS ACROSS NORTHERN PA. DESPITE MCLDY SKIES ACROSS THE SOUTHERN HALF OF THE STATE...TEMPS STILL LIKELY TO BE A BIT ABV SEASONAL NORMS ON THURSDAY. ENS MEAN 850MB TEMPS SUPPORT HIGHS FROM THE L80S OVR THE ALLEGHENY PLATEAU...TO THE U80S IN THE SUSQ VALLEY. LATEST MDL GUIDANCE A BIT STRONGER WITH SHORTWAVE TROF DROPPING INTO THE OHIO VALLEY LATE THIS WEEK. THE RESULTING SFC WAVE WILL LIKELY SPREAD AN OVERRUNNING RAINFALL INTO SOUTHERN PA LATE THU NIGHT. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... POTENTIAL EXISTS FOR A SUBSTANTIAL RAINFALL ACROSS SOUTHERN PA FRIDAY...AS SLOW MOVING WAVE OF LOW PRESSURE PASSES SOUTH OF THE MASON DIXON LINE. 00Z GEFS INDICATING AN ANOMALOUS EASTERLY LL JET AND PWATS FOCUSED ALONG THE S TIER COUNTIES...A SIGNAL FOR SIGNIFICANT PRECIP. CURRENT GEFS MEAN QPF BTWN FRI AND FRI NITE IS ARND AN INCH OVR THE S TIER. ALTHOUGH LIGHTER AMTS ARE EXPECTED FURTHER NORTH...BULK OF MDL DATA SUGGESTS SOME RAIN IS LIKELY FOR ALL BUT THE N TIER. HAVE RAISED POPS ACCORDINGLY. CLOUD COVER AND RAIN SHOULD RESULT IN A COOL FRIDAY WITH TEMPS ACROSS THE CENTRAL MTNS LIKELY ONLY REACHING THE L70S. CONFIDENCE OF A DRY WEEKEND STILL HIGH...AS ALL MED RANGE GUIDANCE PUSHES TROF AND ASSOC SFC LOW EAST OF THE AREA. CAN/T RULE OUT AN ISOLD PM TSRA ACROSS THE S TIER SATURDAY IN VICINITY OF STALLED FRONTAL BNDRY NR THE MASON DIXON. TEMPS SHOULD START THE WEEKEND NR NORMAL...THEN A WARMING TREND EXPECTED SUNDAY...AS SFC HIGH PASSES EAST OF PA AND RETURN SW FLOW OVERSPREADS THE REGION. A DRY NW FLOW PATTERN APPEARS LIKELY EARLY NEXT WEEK WITH TEMPS A BIT ABV SEASONAL NORMS BASED ON ENS MEAN 850 TEMPS. A COUPLE OF SHORTWAVES DIVING SE ACROSS THE REGION COULD BRING A SHRA/TSRA TO PARTS OF THE AREA MON/TUE. HOWEVER...GEFS PWATS NOT IMPRESSIVE...SO SIG RAINFALL SEEMS UNLIKELY. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... COLD FRONT PUSHING SOUTH SEEMS TO BE PAST KDUJ AT THIS TIME...AND SHOULD GET INTO THE VCTY OF KUNV AND KIPT VERY SHORTLY...BUT THE FRONTAL PASSAGE MAY BE DELAYED/SLOWED THIS EVENING. BUT SHOWERS HAVE BEEN LINGERING TO THE N OF THE MAIN FRONT/WIND SHIFT...SO WILL KEEP MENTION OF SHRA THERE AT ALL SITES THRU 22/23Z. MOISTURE HIGH SO REDUCTIONS TO IFR POSSIBLE IF THE HEAVIEST DOWNPOURS MOVE RIGHT OVER ANY OF THE LOCAL TERMINALS. HOWEVER...THE RISK FOR IFR IS LOW UNTIL THIS EVENING WHEN THE LINGERING LLVL MSTR AND CALMING AIR WILL LEAD TO FOG. WILL INCLUDE MENTIONS OF FOG AND LOW CLOUDS AT ALL SITES FOR THE OVERNIGHT. THE FRONTAL BOUNDARY WILL BECOME NEARLY STATIONARY NEAR THE PA/MD LATER TONIGHT AND STAY CLOSE TO THAT LATITUDE THROUGH FRI...KEEPING UNSETTLED CONDS ACRS SRN PA. A MOIST EAST/SOUTHEAST UPSLOPE FLOW WILL DEVELOP AS HIGH PRES BUILDS ACRS SE CANADA...AND LKLY BRING LOWER CIGS OCNL SHRA/TSRA TO SRN AIRFIELDS THRU THE END OF THE WEEK. OUTLOOK... FRI...MVFR WITH OCNL -RA CENTRAL/SOUTH. SAT-SUN...MAINLY VFR. MON...MAINLY VFR...SCT PM TSTMS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR PAZ036-056-057- 059-063>066. && SYNOPSIS...DANGELO/STEINBUGL NEAR TERM...DANGELO/STEINBUGL SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...DANGELO
Hazardous weather outlook, Jul 18, 1:01 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 101 PM EDT WED JUL 18 2012 PAZ012-017>019-024>028-033>035-041-042-045-046-049>053-058-191715- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 101 PM EDT WED JUL 18 2012 ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS PENNSYLVANIA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-056-057-059-063>066-191715- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 101 PM EDT WED JUL 18 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 491 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG THUNDERSTORMS MAY DEVELOP OVER THE OHIO VALLEY AND MOVE ACROSS PENNSYLVANIA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-037-191715- WARREN-MCKEAN-POTTER-ELK-CAMERON-TIOGA- 101 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GARTNER
In the hours before
Special weather statement, Jul 18, 12:29 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 PM EDT WED JUL 18 2012
PAZ026-027-181700-
HUNTINGDON PA-MIFFLIN PA-
1229 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN AND NORTHERN
HUNTINGDON COUNTIES...
AT 1228 PM EDT...A STRONG THUNDERSTORM WAS NEAR MCALEVYS FORT...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT BELLEVILLE...STRODES MILLS AND LEWISTOWN.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.
LAT...LON 4055 7811 4073 7786 4074 7783 4072 7778
4073 7774 4066 7742 4062 7747 4061 7750
4059 7750 4055 7754 4052 7761 4049 7762
4047 7765
FORECASTER: DANGELOSpecial weather statement, Jul 18, 12:32 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1232 PM EDT WED JUL 18 2012
PAZ033-034-181700-
BEDFORD PA-SOMERSET PA-
1232 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORMS WILL AFFECT SOMERSET AND WESTERN BEDFORD
COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF BEDFORD AND
SOMERSET COUNTIES AT 1224 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 131.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.
LAT...LON 3975 7880 4002 7932 4012 7922 4013 7918
4018 7915 4029 7905 4029 7898 4027 7890
4025 7889 4024 7878 4022 7867
FORECASTER: DANGELOSpecial weather statement, Jul 18, 1:01 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
101 PM EDT WED JUL 18 2012
PAZ012-019-045-046-181745-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-
101 PM EDT WED JUL 18 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CENTRE...SOUTH
CENTRAL LYCOMING AND SOUTHEASTERN CLINTON COUNTIES...
AT 100 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUNNSTOWN...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT AVIS...LOGANTON...CARROLL AND MCCALL
DAM STATE PARK.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 176 AND 194.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...STATE
ROAD 120.
LAT...LON 4116 7709 4107 7713 4107 7714 4104 7715
4096 7723 4106 7756 4123 7748
FORECASTER: GRUMMSpecial weather statement, Jul 18, 1:27 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 127 PM EDT WED JUL 18 2012 PAZ026>028-036-056-063-181815- CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA- PERRY PA- 127 PM EDT WED JUL 18 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL FRANKLIN...SOUTHERN HUNTINGDON...SOUTHWESTERN JUNIATA...SOUTHWESTERN MIFFLIN...SOUTHWESTERN PERRY AND WEST CENTRAL CUMBERLAND COUNTIES... AT 122 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BLACKLOG TO CASSVILLE...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL AFFECT THREE SPRINGS...ORBISONIA...SHADE GAP AND BIG SPRING STATE PARK. THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 188 AND 212. THIS WILL ALSO IMPACT ROUTE 522. LAT...LON 4017 7738 4003 7775 4028 7811 4045 7776 FORECASTER: GRUMM
Local storm report, Jul 18, 2:09 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
209 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG HERNDON 40.71N 76.84W
07/18/2012 NORTHUMBERLAND PA TRAINED SPOTTER
TREES DOWN.
0130 PM HAIL SHERMANSDALE 40.35N 77.18W
07/18/2012 E1.25 INCH PERRY PA PUBLIC
HALF DOLLAR SIZE HAIL REPORTED.
0131 PM HAIL BROAD TOP CITY 40.20N 78.14W
07/18/2012 E1.00 INCH HUNTINGDON PA PUBLIC
QUARTER SIZE HAIL REPORTED.
0145 PM HAIL CARLISLE 40.20N 77.20W
07/18/2012 E0.75 INCH CUMBERLAND PA PUBLIC
PENNY SIZED HAIL REPORTED.
0205 PM TSTM WND DMG 5 NE CARLISLE 40.25N 77.14W
07/18/2012 CUMBERLAND PA TRAINED SPOTTER
LARGE BRANCHES DOWN.
&&
EVENT NUMBER CTP1200246 CTP1200248 CTP1200247 CTP1200250 CTP1200249
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:29 PM EDT | Special Weather Statement | CTP | Mifflin | 31 min |
| Jul 18, 12:32 PM EDT | Special Weather Statement | CTP | Somerset | 28 min |
| Jul 18, 12:45 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Juniata, Mifflin, Perry | 60 min |
| Jul 18, 1:01 PM EDT | Special Weather Statement | CTP | Union | 44 min |
| Jul 18, 1:09 PM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Schuylkill | 66 min |
| Jul 18, 1:12 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Fulton, Huntingdon | 63 min |
| Jul 18, 1:15 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 75 min |
| Jul 18, 1:20 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Northumberland, Snyder, Union | 70 min |
| Jul 18, 1:24 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria, Huntingdon, Somerset | 3 hr |
| Jul 18, 1:27 PM EDT | Special Weather Statement | CTP | Huntingdon | 48 min |
| Jul 18, 1:35 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry, York | 70 min |
| Jul 18, 1:40 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lancaster, Lebanon | 80 min |
| Jul 18, 2:16 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 74 min |
| Jul 18, 2:29 PM EDT | Special Weather Statement | CTP | Sullivan | 31 min |
| Jul 18, 2:37 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 83 min |
| Jul 18, 2:39 PM EDT | Special Weather Statement | CTP | Sullivan | 36 min |
| Jul 18, 2:56 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 79 min |
| Jul 18, 3:18 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Lancaster, York | 57 min |
| Jul 18, 3:22 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cambria, Somerset | 53 min |
| Jul 18, 3:40 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Snyder, Union | 51 min |
| Jul 18, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 56 min |
| Jul 18, 4:28 PM EDT | Special Weather Statement | CTP | Bedford | 32 min |
| Jul 18, 4:29 PM EDT | Special Weather Statement | CTP | Juniata | 31 min |
| Jul 18, 5:06 PM EDT | Special Weather Statement | CTP | Juniata, Mifflin, Perry | 54 min |
| Jul 18, 5:28 PM EDT | Special Weather Statement | CTP | Lycoming | 62 min |
| Jul 18, 7:26 PM EDT | Special Weather Statement | CTP | Union | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.